Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 124, NWS Jackson, MS

March 23, 2025Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Mar 23, 2025, 6:33 PM CDT for Ashley County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2025, 6:33 PM CDT (23:33 UTC)
Expired
Mar 23, 2025, 7:30 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 189 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 5:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:55 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Mar 23, 2:55 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
255 PM CDT Sun Mar 23 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 255 PM CDT Sun Mar 23 2025

Through Tonight:

No changes are needed with this update to the current forecast for
this afternoon into overnight. The Slight Risk for severe
thunderstorms remains in place, with possible damaging wind, large
hail, and even isolated tornadoes with severe storms that develop.
Latest observations and satellite imagery show the continued
convective evolution of cumulus deck across the area as temperatures
have warmed into the upper 70s and lower 80s. A few initial showers
have already developed. The mixed layer atop this moist boundary
layer will support stronger updrafts as this afternoon and evening
progress. Convergence in vicinity of the approaching cold front and
with some more subtle boundaries of convergence will be the areas of
focus for showers and storms into the overnight. 700-500mb lapse
rates of 7.5-8.0 C/km are in place atop the corridor of 1500-2500
J/kg MLCAPE extending from South Texas into Northwest Mississippi,
and vertical totals of 28-30 align with large hail potential.
Upscale growth from afternoon/evening thunderstorms will result in
better damaging wind gust and isolated tornado potential along cold
pool boundaries, especially if any bowing segment can become more
favorably aligned with low-level wind shear.

POPs will largely drop off by Monday morning, however the lingering
front may keep some chance for showers in the Pine Belt of Southeast
MS through late morning.

Monday through Sunday:

We are starting to enter the time of year where these fronts don't
quite clear the region and better upper-level forcing pulls
northward. The upper-level pattern through the remainder of the week
will feature western ridging and eastern troughing with northwest
flow between. Meanwhile at the surface, moist unstable air will
remain around the western Gulf, ready to be pulled northward again
with any passing wave. Models hint at potential disturbances with
the frontal zone lingering around the Gulf Coast region through
midweek, and this can sometimes allow upstream MCS thunderstorm
activity to propagate southeast into our area. Otherwise, it will be
in the Friday-Saturday time frame when the upper-level pattern
breaks down some and allows a stronger weave to move across the
central CONUS and bring better chances for thunderstorms. Severe
storms cannot be ruled out at the end of this week, though
confidence in coverage and timing was too low to include in the most
recent Days 4-7 severe weather outlook. /NF/

&&

.AVIATION...
(18Z TAFS)
Issued at 1244 PM CDT Sun Mar 23 2025

Cloud cover has increased through this morning with diminished
flight categories due to lowered ceilings. Gusty south winds to 25
kts are expected to continue until after 03Z when a cold front
will result in a wind shift to northerly as it progresses
southward. Showers and thunderstorms are expected in the vicinity
of the front with a possibility for severe wind and hail.
Conditions improve behind the front but low clouds and impacts to
ceilings are likely to persist until late in the TAF period. /86/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       58  75  52  81 /  90  10   0   0
Meridian      58  75  50  81 /  90  20   0   0
Vicksburg     57  75  52  82 /  90   0   0   0
Hattiesburg   62  79  54  84 /  80  50   0   0
Natchez       59  77  55  81 /  80  20   0   0
Greenville    51  71  51  80 /  90   0   0   0
Greenwood     53  73  51  80 /  90   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

NF/LP

In the hours before

Special weather statement, Mar 23, 5:09 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
509 PM CDT Sun Mar 23 2025

MSZ019-034-035-232315-
Washington MS-Humphreys MS-Sunflower MS-
509 PM CDT Sun Mar 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SUNFLOWER...CENTRAL WASHINGTON
AND NORTHWESTERN HUMPHREYS COUNTIES THROUGH 615 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wayside, or 8 miles northwest of Hollandale, moving northeast at 35
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Arcola, Darlove, Estill, Hollandale, Tribbett, and Leland around
  515 PM CDT.
  Holly Ridge and Indianola around 530 PM CDT.
  Inverness around 535 PM CDT.
  Moorhead around 545 PM CDT.
  Sunflower around 555 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Arkansas...and central, north central and northwestern
Mississippi.

&&

LAT...LON 3316 9045 3314 9100 3324 9106 3328 9105
      3328 9109 3330 9110 3353 9080 3353 9076
      3356 9076 3362 9068 3362 9066 3363 9066
      3379 9045
TIME...MOT...LOC 2208Z 243DEG 29KT 3326 9096

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

EC
Local storm report, Mar 23, 5:38 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
538 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Hail             Pioneer                 32.74N 91.44W
03/23/2025  M1.25 Inch       West Carroll       LA   Public

&&

CE
Local storm report, Mar 23, 5:49 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
549 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Hail             Bolton                  32.35N 90.46W
03/23/2025  E0.25 Inch       Hinds              MS   Law Enforcement

            Hail the size of pearls fell in Bolton.

&&

NF
Local storm report, Mar 23, 5:52 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
552 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Hail             Bolton                  32.35N 90.46W
03/23/2025  E0.75 Inch       Hinds              MS   Public

            Corrects previous hail report from Bolton.
            Hail up to the size of pennies fell in
            Bolton.

&&

NF
Special weather statement, Mar 23, 5:58 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
558 PM CDT Sun Mar 23 2025

LAZ009-MSZ040-041-232345-
East Carroll LA-Sharkey MS-Issaquena MS-
558 PM CDT Sun Mar 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EAST CARROLL
PARISH...NORTHWESTERN ISSAQUENA AND WESTERN SHARKEY COUNTIES THROUGH
645 PM CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Providence, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Onward, Cary, Mayersville, and Fitler around 605 PM CDT.
  Rolling Fork around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Louisiana...and west central Mississippi.

&&

LAT...LON 3271 9120 3289 9120 3300 9078 3269 9077
TIME...MOT...LOC 2258Z 264DEG 24KT 3280 9111

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

EC
Local storm report, Mar 23, 6:11 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
611 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Hail             1 S Pioneer             32.73N 91.44W
03/23/2025  M2.00 Inch       West Carroll       LA   Storm Chaser

            1.5 to 2.0 inch hail along hwy 17.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:52 PM CDTSpecial Weather StatementJANHinds53 min
Mar 23, 4:53 PM CDTSpecial Weather StatementJANCopiah67 min
Mar 23, 5:04 PM CDTSevere Thunderstorm WarningJANIssaquena56 min
Mar 23, 5:09 PM CDTSpecial Weather StatementJANSunflower, Washington66 min
Mar 23, 5:18 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds57 min
Mar 23, 5:29 PM CDTSevere Thunderstorm WarningJANHinds, Madison35 min
Mar 23, 5:54 PM CDTSevere Thunderstorm WarningJANBolivar66 min
Mar 23, 5:58 PM CDTSpecial Weather StatementJANIssaquena, Sharkey47 min
Mar 23, 6:06 PM CDTSevere Thunderstorm Warning Considerable damage threatJANRankin, Simpson54 min
Mar 23, 6:20 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo55 min
Mar 23, 6:27 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington63 min
Mar 23, 6:29 PM CDTSevere Thunderstorm Warning Considerable damage threatJANCarroll, Leflore, Sunflower76 min
Mar 23, 6:35 PM CDTSevere Thunderstorm Warning Considerable damage threatJANBolivar, Washington55 min
Mar 23, 6:36 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower54 min
Mar 23, 6:57 PM CDTSevere Thunderstorm Warning Considerable damage threatJANRankin, Simpson59 min
Mar 23, 4:25 PM CDTSpecial Weather StatementJANMorehouse, West Carroll65 min
Mar 23, 6:53 PM CDTSevere Thunderstorm Warning Considerable damage threatJANMorehouse67 min
Mar 23, 6:13 PM CDTSevere Thunderstorm WarningJANAshley, Chicot62 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.